Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 29, 2021, 4:19 PM EDT for Clinton County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 29, 2021, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
093
WWUS83 KIND 292019
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
419 PM EDT Thu Jul 29 2021
INZ030-038-292045-
Clinton-Tipton-
419 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND WESTERN TIPTON
COUNTIES...
At 415 PM EDT, a strong thunderstorm was located over Frankfort,
moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Frankfort, Kirklin, Michigantown and Kempton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4040 8631 4039 8631 4039 8628 4037 8628
4037 8624 4039 8624 4038 8611 4022 8616
4022 8624 4018 8624 4018 8632 4029 8662
4042 8653
TIME...MOT...LOC 2015Z 289DEG 28KT 4032 8649
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:01 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 29, 3:01 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 301 PM EDT Thu Jul 29 2021 .Short Term...(This evening through Friday night) Issued at 300 PM EDT Thu Jul 29 2021 Residual cloud debris from convective activity over Illinois has been infiltrating central Indiana for most of the day, inhibiting the severe threat. Nonetheless, a few showers and thunderstorms have managed to break through over the northwest counties with the cold front right on the edge of the forecast warning area. They are struggling to maintain any intensity though as they drift southward with MLCAPE values only around 1000 J/kg. There is plenty of SBCAPE though near 4000 J/kg with temperatures in the mid to upper 80s and dew points in the mid to upper 70s. Meanwhile, effective bulk shear is around 30 kts with that cold front quickly approaching the area. So, any breaks in the cloud cover, and convective development will be fast. At this point though, confidence is low and the best chances will likely be over the southern counties this evening with any last minute clearing and frontal passage. And, CAMs seem to support this trend with a quick downward trend from north to south during the Fri 00-03Z time and all of the forecast area dry by Friday morning. After the frontal passage tonight, the hot, humid airmass will finally break, and it will feel much different tomorrow. Daytime highs are projected to only top off in the upper 70s to mid 80s with comfortable dew points in the upper 50s/low 60s as high pressure strengthens over the area. && .Long Term...(Saturday through Thursday) Issued at 300 PM EDT Thu Jul 29 2021 On Saturday, an impulse in the northwest flow aloft will move into southern Illinois. This will bring some forcing, mainly to the southwest forecast area. Moisture will not be that impressive with deeper moisture to the south of the area. Will have some chance PoPs mainly southwest. On Sunday, a cold front will move through the area, bringing in another shot of cooler air. Another upper wave will accompany the front, but the best forcing will be northeast of central Indiana. However, the issue will once again be available moisture, with winds mainly having a west or north component to them. Will only go with some slight chance PoPs. The remainder of the long term will see central Indiana underneath an upper trough. However, at the surface, high pressure will be in control. At the moment, with the surface high and plenty of dry air in the lower levels, will just go dry through the remainder of the long term period. Thanks to the upper trough and a flow of cooler air, temperatures will be cooler than normal through the period. && .Aviation...(18Z TAF Issuance) Issued at 127 PM EDT Thu Jul 29 2021 IMPACTS: - Best chances for convective development at KLAF and HUF will be in the Thu 18-23Z time frame, while KIND and KBMG will be a tad later from 21-02Z - Quick visibility deterioration to MVFR in any heavy showers/storms that do form - Wind gusts of 20 to 25 kts this afternoon/evening - Wind shift from west/southwest to northwest this afternoon/evening DISCUSSION: Cirrus deck has been continually replenished with convective debris from Illinois all morning. However, some breaks are starting to form ahead of the cold front over the northern portions of central Indiana. So, a few storms have develped between KLAF and KHUF, and additional expansion is possible through late afternoon and evening. Will have to carry VCTS for that time frame until timing and location can be better pinpointed in future updates/issuances. Meanwhile, the west/southwest winds will gradually veer to the northwest with frontal passage over the next several hours as well as gust to 20 to 25 kts through the evening. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ028-029-035-036- 043>045-051>053-060>063-067>071. && Short Term...TDUD Long Term...50 Aviation...TDUD
Hazardous weather outlook, Jul 29, 3:36 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 336 PM EDT Thu Jul 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-301945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 336 PM EDT Thu Jul 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Strong and severe thunderstorms are possible through this evening. Damaging winds will be the main severe concern, but large hail is possible and an isolated tornado can not be ruled out. Cloud to ground lightning, brief heavy rain and localized flooding are also possible. The combination of temperatures in the lower and middle 90s and dew points in the middle and upper 70s will result in the heat index reaching 100 to 105 degrees at times over the Wabash Valley through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a small chance of thunderstorms over southwestern sections Saturday afternoon and evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 29, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
419 PM EDT Thu Jul 29 2021
INZ030-038-292045-
Clinton-Tipton-
419 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND WESTERN TIPTON
COUNTIES...
At 415 PM EDT, a strong thunderstorm was located over Frankfort,
moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Frankfort, Kirklin, Michigantown and Kempton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4040 8631 4039 8631 4039 8628 4037 8628
4037 8624 4039 8624 4038 8611 4022 8616
4022 8624 4018 8624 4018 8632 4029 8662
4042 8653
TIME...MOT...LOC 2015Z 289DEG 28KT 4032 8649
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:36 AM EDT | Heat Advisory | IND | Brown, Clay, Daviess, Fountain, Greene, Jackson and 13 more | 16 hr |
| Jul 29, 7:22 AM EDT | Special Weather Statement | IND | Randolph | 23 min |
| Jul 29, 5:01 PM EDT | Special Weather Statement | IND | Henry | 44 min |
| Jul 29, 6:01 PM EDT | Special Weather Statement | IND | Rush | 29 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Rush | 28 min |
| Jul 29, 7:43 PM EDT | Special Weather Statement | IND | Shelby | 32 min |
| Jul 29, 7:52 PM EDT | Special Weather Statement | IND | Decatur | 23 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.